Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 28, NWS Fort Worth, TX

March 9, 2016Delta County, Hopkins County, Texas

NWS Fort Worth, TX issued this river flood warning at Mar 9, 2016, 8:56 PM CST for Delta County, Hopkins County, Texas. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Mar 9, 2016, 8:56 PM CST (02:56 UTC)
Expired
Mar 10, 2016, 8:56 PM CST
In force
24 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Delta County, TX, Hopkins County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 184 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Sulphur River near Cooper (COPT2).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07342500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

642 
WGUS44 KFWD 100256
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
856 PM CST WED MAR 9 2016

...The National Weather Service in Fort Worth has issued a Flood 
Warning for the following areas in Texas...

  South Sulphur River Near Cooper Affecting Delta and Hopkins 
  Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC119-223-101456-
/O.NEW.KFWD.FL.W.0028.160310T0256Z-000000T0000Z/
/COPT2.1.ER.160310T0242Z.160310T0600Z.000000T0000Z.NO/
856 PM CST WED MAR 9 2016

The National Weather Service in Fort Worth has issued a 

* Flood Warning for 
  The South Sulphur River Near Cooper.
* until further notice...Or until the warning is cancelled.
* At 0815 PM Wednesday the stage was 15.93 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river should rise above flood stage by Wednesday 
  evening and continue to rise to a crest near 16 feet by Thursday 
  after midnight.
* At 16 feet, Minor out of bank flooding will occur. A few rural roads
  will begin to flood. Minor flooding will occur to farm and ranch 
  land adjacent to the river.

&&
 
LAT...LON 3329 9557 3330 9548 3341 9549 3341 9556
      3337 9567

$$
1 follow-up statement
693 
WGUS84 KFWD 101327
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
727 AM CST THU MAR 10 2016

...The Flood Warning is cancelled for the following areas in Texas...
 
  South Sulphur River Near Cooper Affecting Delta and Hopkins 
  Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC119-223-101357-
/O.CAN.KFWD.FL.W.0028.000000T0000Z-160310T1327Z/
/COPT2.1.ER.160310T0228Z.160310T0430Z.160310T0639Z.NO/
727 AM CST THU MAR 10 2016

The Flood Warning is cancelled for
  The South Sulphur River Near Cooper.
* At 0715 AM Thursday the stage was 14.29 feet.
* Flood stage is 16 feet.
* Fell below flood stage at 1 AM Thursday.
* Forecast...The river will continue to fall to near 13 feet by 
  Friday morning.

&&
 
LAT...LON 3329 9557 3330 9548 3341 9549 3341 9556
      3337 9567

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 9, 5:48 PM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Mar 9, 5:48 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
548 PM CST WED MAR 9 2016

.AVIATION...
/00Z TAFS/

KACT...CIGS MAY BRIEFLY LIFT BETWEEN 010-015 AT TIMES BUT FOR THE
MOST PART IFR CIGS BETWEEN 005-009 WILL PREVAIL. ANOTHER ROUND OF
LIGHT TO MODERATE RAIN WITH VCTS WILL OCCUR BETWEEN 05-15Z TONIGHT
AND THURSDAY MORNING. NORTH WINDS WILL PREVAIL THROUGH THE
PERIOD...INCREASING TO 14-18 KTS OVERNIGHT WITH HIGHER GUSTS.

METROPLEX AIRPORTS...MVFR CIGS BETWEEN 1-2 KFT ARE EXPECTED TO
PREVAIL THROUGH THE EVENING HOURS. THERE MAY BE A BRIEF PERIOD
THIS EVENING WHERE CIGS IMPROVE TO AROUND 3 KFT BUT CONFIDENCE IS
LOW IN THIS POTENTIAL WITH THE STEADY STREAM OF MOISTURE ACROSS
THE REGION. AS LIGHT TO MODERATE RAIN RETURNS ACROSS THE METROPLEX
OVERNIGHT AROUND 09Z...CIGS ARE EXPECTED TO LOWER TO IFR FOR
SEVERAL HOURS. AS THE RAIN MOVES OUT AROUND 16Z AND NORTH AND NORTH-
NORTHEAST WINDS INCREASE TO 14-18 KTS WITH HIGHER GUSTS...THINK
CIGS WILL INCREASE TO JUST ABOVE 1 KFT. HOWEVER...IT IS POSSIBLE
THEY REMAIN IFR ALL DAY ON THURSDAY.

JLDUNN

&&

.PREV DISCUSSION... /ISSUED 346 PM CST WED MAR 9 2016/
AT THE RISK OF GREAT UNDERSTATEMENT...THE REMARKABLY DEEP UPPER
LOW OVER NORTHERN MEXICO WILL REMAIN THE PRIMARY INFLUENCE ON
NORTH CENTRAL TEXAS'S WEATHER SITUATION THROUGH AT LEAST FRIDAY
NIGHT. WHAT'S LESS CERTAIN IS THE DEGREE OF ADDITIONAL FLASH
FLOODING THREAT THAT THIS SYSTEM WILL POSE BEFORE IT DEPARTS OUR
AREA. REGARDLESS...WATER THAT'S ALREADY ON THE GROUND (AND IN THE
RIVERS) WILL IMPACT MUCH OF NORTH TEXAS INTO THE WEEKEND.

THE ECMWF...GFS AND NAM ARE IN GOOD AGREEMENT IN MOVING THE
MEXICO LOW NORTHEASTWARD TO NEAR DFW BY MIDDAY SATURDAY. UNTIL
ITS ARRIVAL...MOST OF NORTH CENTRAL TEXAS...ESPECIALLY ALONG/EAST
OF I-35...WILL REMAIN IN A FAVORABLE FRONT LEFT QUADRANT POSITION
RELATIVE TO THE ADVANCING LOW. THE RESULTANT UPWARD VERTICAL
MOTION/DIVERGENCE AND FAVORABLE MOISTURE FLUX WILL ENSURE
ADDITIONAL SHOWER ACTIVITY FOR THE EASTERN 2/3RDS OF THE
AREA...AND THE HIGH POPS IN THE LATEST FORECAST REFLECT THAT.

THE QUESTION OF ADDITIONAL FLASH FLOODING REMAINS UNCERTAIN. FOR
THE MOST PART...BELIEVE THE GREATEST THREAT HAS SHIFTED EAST (AND
SOUTHEAST) OF THE FORECAST AREA NOW. IN PARTICULAR...THERE'S
REASONABLE CONFIDENCE THAT CONVECTION LATE THIS EVENING ALONG THE
UPPER TX COAST WILL INTERCEPT MUCH OF THE RICH INFLOW THAT WOULD
OTHERWISE BE DESTINED FOR OUR EASTERN COUNTIES. THIS SEEMS TO BE
SUPPORTED BY THE 12Z TTU WRF AND HRRR. AS SUCH...THE THREAT OF
FLASH FLOODING TONIGHT/THURS...WHILE NOT ZERO...IS PROBABLY
RELATIVELY SMALL. AS A RESULT...WE'LL ALLOW THE ONGOING FLASH
FLOOD WATCH TO EXPIRE ON SCHEDULE AT 6 PM THIS EVENING.

ON THE OTHER HAND...THERE IS CONCERN ABOUT THE INCREASE IN PWS
AND LOW LEVEL THETA-E ADVECTION THURS NIGHT INTO FRIDAY MORNING AS
THE LOW BEGINS TO EJECT NORTHWARD INTO SOUTH CENTRAL TX. GIVEN
THAT THESE NOCTURNAL SITUATIONS OFTEN PRODUCE THE BIGGEST FLOODING
PROBLEM...WE'LL DEFINITELY NEED TO WATCHFUL FOR A FINAL ROUND OF
IMPACTS THROUGH FRIDAY MORNING...BEFORE THE BULK OF THE MOISTURE
AND LIFT BEGINS TO RECEDE TO OUR NORTHEAST.

ON THE SEVERE WEATHER FRONT...THE PICTURE IS EQUALLY UNCERTAIN.
WHILE THERE ISN'T AN OVERABUNDANCE OF INSTABILITY THROUGH
FRIDAY...THERE IS A DECENT AMOUNT OF SHEAR...AND THIS COULD
CERTAINLY SUFFICE TO ORGANIZE SOME SMALL YET POTENT ROTATING
STORMS. OUR MAIN CONCERN WOULD BE LARGE HAIL - PARTICULARLY EAST
OF I35...AND WE'LL NEED TO KEEP AN EYE ON THIS ALBEIT SMALL THREAT
AS WELL.

WE'LL HOLD ONTO A SMALL POP FOR RESIDUAL SHOWERS THROUGH
SATURDAY...BUT WE SHOULD SEE A GRADUAL DECREASE IN CLOUDCOVER FROM
TOMORROW THROUGH SATURDAY. SUNDAY INTO TUESDAY LOOK GREAT...WITH
ANOTHER WEAK SYSTEM OFFERING SOME MINOR PRECIPITATION CHANCES BY
THE MIDDLE OF NEXT WEEK.

BRADSHAW

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  57  65  56  67  55 /  60  50  70  60  50
WACO, TX              56  66  56  69  53 /  60  70  70  60  40
PARIS, TX             58  67  57  66  54 /  70  70  60  60  50
DENTON, TX            55  64  55  65  53 /  50  50  60  60  50
MCKINNEY, TX          57  65  56  66  54 /  60  50  60  60  50
DALLAS, TX            57  66  56  68  56 /  60  60  70  60  50
TERRELL, TX           58  68  58  68  55 /  70  70  70  60  50
CORSICANA, TX         59  69  59  69  55 /  70  70  70  60  40
TEMPLE, TX            58  67  56  69  53 /  60  70  70  60  40
MINERAL WELLS, TX     54  65  54  64  51 /  40  50  60  60  50

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR TXZ095-105>107-
121>123-135-146>148-160>162-174-175.

&&

82/79
Hazardous weather outlook, Mar 9, 6:00 PM CST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CST WED MAR 9 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
600 PM CST WED MAR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.
THUNDERSTORMS WILL BE POSSIBLE TONIGHT SOUTHEAST OF A LINE FROM
BONHAM...TO DALLAS-FORT WORTH...TO LAMPASAS. SOME STORMS MAY
CONTAIN MODERATE RAINFALL...ESPECIALLY SOUTHEAST OF A LINE FROM SULPHUR
SPRINGS...TO CORSICANA...TO CAMERON...WHERE ADDITIONAL RAINFALL
AMOUNTS BETWEEN ONE HALF INCH AND ONE INCH WILL BE POSSIBLE. THIS
ADDITIONAL RAIN MAY AGGRAVATE ONGOING FLOODING ISSUES ACROSS THESE
AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ADDITIONAL CHANCES FOR THUNDERSTORMS WILL OCCUR THURSDAY THROUGH
FRIDAY NIGHT AS AN UPPER LEVEL LOW SLOWLY MOVES TOWARD AND ACROSS
THE AREA.

A WARM FRONT WILL MOVE INTO AREAS EAST OF I-35 AND SOUTH OF I-20
LATE THURSDAY INTO FRIDAY. ATMOSPHERIC CONDITIONS AND SHEAR PROFILES
WOULD BECOME FAVORABLE FOR THUNDERSTORM ROTATION IN THE VICINITY
OF THE WARM FRONT. IF INSTABILITY CAN MATERIALIZE...THERE IS A
POTENTIAL FOR SEVERE STORMS. CONFIDENCE IS LOW AT THIS TIME ON HOW
FAR NORTH THE WARM FRONT WILL PROGRESS. OTHERWISE...A FEW STRONG
STORMS WITH SMALL HAIL WILL BE POSSIBLE ON FRIDAY AND FRIDAY
NIGHT.

A LOW CHANCE OF THUNDERSTORMS WILL CONTINUE EAST OF A BRIDGEPORT...
GRANBURY...TEMPLE LINE ON SATURDAY...THEN NORTHEAST OF A LINE FROM
SHERMAN TO CANTON ON SUNDAY. SMALL HAIL MAY BE POSSIBLE WITH ANY
STRONGER THUNDERSTORMS.

THUNDERSTORM CHANCES WILL RETURN LATE TUESDAY THROUGH THURSDAY
MORNING. IT IS TOO EARLY TO ASSESS SEVERE WEATHER POTENTIAL AT
THIS TIME WITH THE NEXT WEEK SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 6:54 PM CSTAreal Flood WarningFWDLimestone12 hr
Mar 9, 8:50 PM CSTRiver Flood WarningFWDEllis, Kaufman68 hr
Mar 10, 3:18 AM CSTAreal Flood AdvisoryFWDAnderson, Freestone, Henderson, Leon, Robertson6 hr
Mar 10, 3:34 PM CSTRiver Flood WarningFWDDelta, Hopkins28 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.